Georgia, 2022

Flood and Hail in Georgia, June 14 to 18, 2022

June 14 to 18, 2022 · NWS TAE · 29 events in 15 counties and zones

A very active summer pattern resulted in numerous reports of trees and power lines down across the tri-state area. Most of the damage occurred on June 14th as a large MCS moved south and southwestward across most of the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A very active summer pattern resulted in numerous reports of trees and power lines down across the tri-state area. Most of the damage occurred on June 14th as a large MCS moved south and southwestward across most of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 14, 12:40 PM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 14, 12:40 PM EST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
140 PM EDT Tue Jun 14 2022

...DANGEROUS HEAT TO CONTINUE TO IMPACT THE AREA THIS WEEK...
...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF OUR GEORGIA
COUNTIES...

.UPDATE...

The Storm Prediction Center has issued a Severe Thunderstorm Watch
for all but our southern row of Georgia counties until 8 PM ET.
Scattered thunderstorms are beginning to develop across our
northern GA counties and along the coast as well. An MCS may
organize and move through our GA counties late this afternoon into
the evening. Damaging wind gusts is the primary severe hazard
today into the evening. A Slight Risk of severe weather (level 2
of 5) is in place for southwest and south central GA with a
Marginal Risk (level 1 of 5) for areas east and north of Andalusia
to Mayo.

&&

.AVIATION...
[Through 18Z Wednesday]

Scattered thunderstorms are developing near all terminals but DHN
this afternoon. This will continue through the afternoon into the
early evening. An organized squall line may develop to the
northeast of the area and move southwesterly toward ABY late this
afternoon into the early evening. Some of these storms could be
strong to severe with strong winds possible. There is low
confidence as to how far southwest this line may get, but TLH and
VLD have greater chances of storms than DHN and ECP. After about
02z, most storms will fade with storms not redeveloping until
after the TAF period.

&&

.PREV DISCUSSION [1045 AM EDT]...

.NEAR TERM [Through Tonight]...

The main concerns today will be dangerous, advisory-level
heat and a high amount of uncertainty regarding evolution
of the severe weather threat this afternoon and evening.

First, patchy fog is possible again this morning, highest
coverage near I-10 northward into our southern tier of
AL and GA counties. This should dissipate around 8 AM ET.

A Heat Advisory continues for the entire tri-state area
today from 11 AM ET to 7 PM ET due to fairly widespread
Apparent Temperatures/Heat Indices of 105 to 110 degrees,
which will be a few degrees higher on average compared
to yesterday. The heat will be dangerous to vulnerable
populations and those that are not acclimated to the
early season heat.

Showers and possibly some embedded thunder this morning
near the coast over the Gulf Waters may be capable of
brief waterspouts, given a favorable west-southwest low-
level flow regime and climatology. Shower and thunder-
storm coverage is expected to increase this afternoon
and evening as the sea-breeze front moves inland, with
the greatest coverage weighted in the FL Big Bend and
Southwest GA, where a mid-level shortwave may enhance
activity. Meanwhile west of here, coverage should be
more limited, due to light northerly 850 hPa flow that
will likely impede the northward progress of the sea-
breeze. PoPs are generally close to climo in the 30-50
pct range, highest in the FL Big Bend and Southwest GA.
Given the combination of ample moisture, instability,
and drier air plus elevated winds aloft, storms will be
capable of isolated damaging winds, especially in South-
east AL and Southwest GA, where SPC maintains a marginal
risk. This activity should be scattered and propagate
in an westerly direction. To this point, we are fairly
confident in the forecast.

The uncertainty regarding the evolution of the severe
weather threat this afternoon and evening is with the
added potential for a Mesoscale Convective System (MCS)
to possibly impact the tri-state area, in addition to the
aforementioned scattered activity above. Some of the
CAMS, such as the ARW and NSSL, develop an MCS north of
the tri-state in the lower Appalachians and propagate it
southward into the area late this afternoon and evening,
between 4 PM ET and Midnight ET. This development is
in response to the cold pool associated with an ongoing
MCS moving into the Middle Atlantic, with a resulting
potential new MCS propagating south along the east flank
of the deep layer ridge. While this has a lower potential
of occuring, if it does occur, the impact would be greater
than what is currently forecast, i.e., possibly requiring
an upgrade from the current marginal risk. Overall, the
confidence is low in how this potential MCS could evolve
and potentially impact the region. Please stay tuned to
later forecasts, and be prepared to adjust outdoor plans
this afternoon and evening accordingly.

.SHORT TERM [Wednesday Through Thursday]...

A tricky forecast is at play on Wednesday and Thursday as a
strong upper level ridge controls the sensible weather pattern.
Despite this uncertainty there are two primary weather concerns
that folks should monitor on Wednesday and Thursday, and beyond.
The first will be the potential for dangerous heat to develop, and
the second will be the potential for isolated strong to severe
storms.

Lets talk about the heat first, as the upper level ridge to our
north strengthens through the middle of week, hot temperatures
are anticipated to develop while muggy conditions at the surface
easily drive heat indices to at least 110 F. Depending on how
quick conditions evolve in the afternoon, especially in regards
to storm development, it would not be surprising to localized
areas hit 115 F on the heat index briefly. These heat indices will
be the hottest of the year so far for the region and despite the
hardy nature of us southern folk to the heat and humidity, extra
care must be taken if you must partake in outdoor activities.

Second item of concern, especially through the middle of the week
will be the development of thunderstorms. Despite a strong upper
level ridge in place north of the region, preciptable waters above
normal and steep lower level lapse rates due to the hot
temperatures will allow the potential for isolated damaging wind
gusts in any storms that develop. Of additional concern will be
the potential for a greater severe threat due to more organized
complexes of storms advecting in from the northeast/east. The
potential source of these organized storms could come from the
development of an MCS in storms that form northeast of the area
across the Carolinas and the Appalachian Mountains. In these
areas, substantial instability will be present and thunderstorm
development is likely. Due to the northeast flow in the mid-
levels, should these storms grow organized and move south into our
area, sufficient instability and steep low level lapse rates
could support the maintenance of these storms and lead to a
greater severe threat across our area (as indicated by a few hi-
res models). It's something to watch, but is a low confidence
forecast for Wednesday, especially given that this severe
potential is highly dependent on convective trends that have yet
to form.

.LONG TERM [Thursday Night Through Tuesday]...

The hot temperatures continue to be a concern through the extended
period with no relief in sight. With the absence of any
significant weather pattern change through at least Saturday, the
heat is only expected to get slowly worse each day. With low-level
moisture still hanging around across the area, expect heat
indicies, especially across Florida, to easily reach into the
110-115 F range with widespread high temperatures in the upper
90s to around 100 across inland regions, with a very muggy low to
mid 90s along the coast. Rain chances will stick around on Friday,
but they'll become more isolated through the weekend as drier
mid-level air helps to supress more widespread activity through
the weekend.

Looking ahead to the end of the weekend and early next week,
chances are increasing that the heatwave about to begin will
remain in place with widespread high temperatures in the mid to
upper 90s likely. Unfortunate news to those looking for any
relief.

.MARINE...

Westerly flow at the low levels through Wednesday will keep seas
slightly elevated around 1 to 3 feet. This should keep mostly
favorable boating conditions in place through the period. The main
concern will be any thunderstorm activity that moves into marine
waters from land areas in the afternoon. Boaters should pay close
attention to storm trends, and their severity, each afternoon
while out on the Gulf to be sure they can reach port should an
organized group of severe storms develop over land and move into
area waters.

.FIRE WEATHER...

A chance of typical, summertime showers and thunderstorms
each day, especially during the afternoon and evening.
Some storms today could be strong to severe, with gusty,
erratic winds. The main fire weather concern will be
low dispersions today for portions of the Florida Big
Bend and Panhandle, and Southeast Alabama. A prolonged
period of dangerous heat and humidity is expected, which
will result in Apparent Temperatures/Head Indices around
100 to 110 degrees much of this week.

.HYDROLOGY...

Generally light rainfall amounts are forecast over the next
several days and area rivers are in good shape. However, daily
chances for showers and thunderstorms, with the potential for some
to be strong, capable of producing locally heavy downpours, and
subsequent minor/nuisance flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  96  74  97  74 /  30  40  20  30  10
Panama City   76  91  75  92  76 /  20  40  10  20  10
Dothan        73  95  73  95  74 /  40  50  20  40  20
Albany        75  99  75  98  76 /  50  40  20  30  20
Valdosta      73  97  73  97  73 /  40  40  20  30  10
Cross City    74  96  73  97  73 /  20  30  10  30  10
Apalachicola  76  90  76  90  77 /  20  20  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for Calhoun-
     Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
     Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
     Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
     South Walton-Washington.

     High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...Heat Advisory until 8 PM EDT this evening for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Heat Advisory until 7 PM CDT this evening for Coffee-Dale-Geneva-
     Henry-Houston.

GM...None.
&&

UPDATE...Young
NEAR TERM...LF
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Young
MARINE...Dobbs
FIRE WEATHER...LF
HYDROLOGY...Dobbs

In the hours before

Special weather statement, Jun 14, 1:17 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
217 PM EDT Tue Jun 14 2022

GAZ130-131-141845-
Irwin GA-Ben Hill GA-
217 PM EDT Tue Jun 14 2022

...A strong thunderstorm will impact portions of southeastern Irwin
and southeastern Ben Hill Counties through 245 PM EDT...

At 216 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ambrose, moving south to southwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ocilla, Wray, Ashton and Osierfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Georgia.

&&

LAT...LON 3166 8301 3164 8301 3164 8303 3162 8303
      3161 8306 3155 8306 3148 8311 3148 8327
      3150 8334 3175 8316 3168 8300 3166 8300
TIME...MOT...LOC 1816Z 021DEG 14KT 3163 8307

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haner
Special weather statement, Jun 14, 1:34 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
234 PM EDT Tue Jun 14 2022

GAZ127>129-141900-
Tift GA-Worth GA-Turner GA-
234 PM EDT Tue Jun 14 2022

...A strong thunderstorm will impact portions of southeastern Turner,
northwestern Tift and southeastern Worth Counties through 300 PM
EDT...

At 234 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Ashburn, moving southwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sylvester, Ty Ty, Poulan, Sumner, Hillsdale, Chula, Inaha and
Sunsweet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Georgia.

&&

LAT...LON 3167 8349 3162 8349 3162 8350 3160 8350
      3140 8364 3147 8383 3170 8359
TIME...MOT...LOC 1834Z 033DEG 15KT 3161 8353

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Haner
Special weather statement, Jun 14, 1:52 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
252 PM EDT Tue Jun 14 2022

GAZ125>129-131-141915-
Tift GA-Worth GA-Lee GA-Dougherty GA-Irwin GA-Turner GA-
252 PM EDT Tue Jun 14 2022

...Strong thunderstorms will impact portions of west central Irwin,
northeastern Dougherty, southern Turner, Lee, western Tift and Worth
Counties through 315 PM EDT...

At 252 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Desoto to 9 miles southwest of Arabi to 6
miles southwest of Ashburn to 8 miles north of Tifton. Movement was
southwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sylvester, Leesburg, Tifton, Albany, Poulan, Ty Ty, Smithville,
Marine Corps Logistics Base, Terrell, Sycamore, Sumner, Warwick,
Chokee, Stocks, Scooterville, Sylvester Airport, Tempy, Inaha, Red
Rock and Acree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central and southwestern Georgia.

&&

LAT...LON 3191 8393 3185 8394 3184 8386 3182 8385
      3177 8381 3167 8366 3165 8345 3133 8365
      3141 8385 3151 8400 3180 8426 3183 8426
      3185 8428 3189 8434 3192 8434
TIME...MOT...LOC 1852Z 031DEG 13KT 3195 8403 3173 8385 3163 8370 3157
8354

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Haner

The radar

The Moody AFB radar (KVAX), 61 km away, was scanning. The volume nearest the first event began at 19:14 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 2 hail, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Berrien

When
June 14, 2:15 PM EST
Where
Berrien County, 3.88 mi NNW of Glory
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.420, -83.170

A tree was blown down on Wyclif Roberts Road.

Thunderstorm Wind, Tift

When
June 14, 2:15 PM EST
Where
Tift County, 1.37 mi WSW of Tifton-Tift Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.410, -83.510

A tree was blown down in a mobile home park.

Thunderstorm Wind, Berrien

When
June 14, 2:20 PM EST
Where
Berrien County, 3.01 mi SSW of Bannockburn
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.240, -83.080

A tree was blown down on SR-135.

Thunderstorm Wind, Lowndes

When
June 14, 2:20 PM EST
Where
Lowndes County, 2.39 mi SSE of Naylor
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.870, -83.050

A tree was blown down onto Highway 135.

Thunderstorm Wind, Worth

When
June 14, 2:40 PM EST
Where
Worth County, 0.69 mi S of Sylvester-Worth Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.540, -83.890

A tree was blown down on Sing Road.

Thunderstorm Wind, Colquitt

When
June 14, 2:45 PM EST
Where
Colquitt County, 0.91 mi NW of New Elm
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.300, -83.820

Several large limbs and the upper portion of a tree were snapped and in the roadway.

Thunderstorm Wind, Worth

When
June 14, 2:45 PM EST
Where
Worth County, 1.82 mi SW of Gordy
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.460, -83.890

A tree was blown down onto York Road.

Thunderstorm Wind, Worth

When
June 14, 2:45 PM EST
Where
Worth County, 1.37 mi WSW of Gordy
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.470, -83.890

A tree was blown down onto Nutt Road.

Thunderstorm Wind, Colquitt

When
June 14, 3:15 PM EST
Where
Colquitt County, 2.46 mi ENE of South Moultrie
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.160, -83.730

A tree fell onto a house.

Flood, Dougherty

When
June 14, 3:30 PM EST to 4:30 PM EST
Where
Dougherty County, 2.71 mi NNW of Albany to 0.26 mi NNE of Albany
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.607, -84.186

There were multiple reports of flooding in the Albany area.

Thunderstorm Wind, Mitchell

When
June 14, 3:33 PM EST
Where
Mitchell County, 1.9 mi ESE of Pelham
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.110, -84.120

A tree was blown down across Dixie Highway.

Thunderstorm Wind, Brooks

When
June 14, 3:40 PM EST
Where
Brooks County, 0.69 mi N of Quitman
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.790, -83.560

Trees limbs fell onto power lines in Quitman.

Thunderstorm Wind, Lowndes

When
June 14, 3:40 PM EST
Where
Lowndes County, 1.5 mi NNW of Valdosta
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
30.850, -83.280

Numerous trees and power lines were blown down around the county.

Thunderstorm Wind, Brooks

When
June 14, 3:45 PM EST
Where
Brooks County, 2.07 mi N of Empress
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.700, -83.560

Snapped tree limbs were hanging over the road about 6 miles south of Quitman.

Thunderstorm Wind, Mitchell

When
June 14, 3:48 PM EST
Where
Mitchell County, 3.61 mi E of Branchville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.140, -84.250

A tree was blown down across Highway 112.

Thunderstorm Wind, Baker

When
June 14, 3:50 PM EST
Where
Baker County, 1.9 mi ESE of Elmodel
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.330, -84.440

A tree was down on the southbound side of Highway 45 in Baker County.

Thunderstorm Wind, Baker

When
June 14, 4:00 PM EST
Where
Baker County, 3.54 mi E of Elmodel
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.340, -84.410

A tree was blown down on Highway 37 near Newton.

Thunderstorm Wind, Baker

When
June 14, 4:00 PM EST
Where
Baker County, 3.6 mi NW of Iveys Mill
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.420, -84.630

Multiple trees were blown down.

Thunderstorm Wind, Decatur

When
June 14, 4:15 PM EST
Where
Decatur County, 1.38 mi S of Bainbridge
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
30.880, -84.570

Multiple trees and power lines were blown down.

Thunderstorm Wind, Early

When
June 14, 4:30 PM EST
Where
Early County, 1.38 mi N of Blakely
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.390, -84.930

A tree was blown down on the North Main Street.

Thunderstorm Wind, Early

When
June 14, 4:45 PM EST
Where
Early County, 3.61 mi SE of Damascus
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.260, -84.660

A tree was blown down across Bean Ave.

Thunderstorm Wind, Seminole

When
June 14, 4:45 PM EST
Where
Seminole County, Donalsonville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.040, -84.870

A tree was blown down on East 5th Street.

Thunderstorm Wind, Seminole

When
June 14, 4:48 PM EST
Where
Seminole County, 1.37 mi ENE of Fairchild
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.830, -84.880

A tree was blown down on Paradise Dr.

Thunderstorm Wind, Clay

When
June 15, 6:52 PM EST
Where
Clay County, 0.59 mi W of Moores Crossroads
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.740, -85.020

Trees were snapped in northern Clay County.

Thunderstorm Wind, Quitman

When
June 15, 8:30 PM EST
Where
Quitman County, 3.13 mi NE of Wire Bridge
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.870, -85.030

Numerous trees were blown down.

Thunderstorm Wind, Ben Hill

When
June 17, 8:35 PM EST
Where
Ben Hill County, 0.69 mi N of Queensland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
31.800, -83.240

A few hundred power outages occurred across northern Ben Hill county as gusty winds from a thunderstorm moved through.

Hail, Lowndes

When
June 18, 5:20 AM EST
Where
Lowndes County, 5.49 mi WSW of (Vad)moody Afb
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
30.930, -83.260

Hail, Lowndes

When
June 18, 5:50 AM EST
Where
Lowndes County, 5.49 mi WSW of (Vad)moody Afb
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
30.930, -83.260

Thunderstorm Wind, Lowndes

When
June 18, 6:55 AM EST
Where
Lowndes County, Lake Park
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.680, -83.180

Numerous trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2022Every state in 2022This day in weather historyWarnings in Georgia, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1041463, 1041465, 1041466, 1041467, 1041468, 1041471, 1041472, 1041473, 1041474, 1041475, 1041476, 1041481, 1041482, 1041508, 1041509, 1041510, 1041511, 1041512, 1041513, 1041515, 1041516, 1041517, 1041519, 1041522, 1041523, 1041525, 1041526, 1041527, 1041529.